# SDR 2006FA0000889

- Difficulty date: August 29, 2006
- Submitted: September 7, 2006
- Operation: General aviation
- Aircraft: N999GL
- Make and model: Amtr LC41550FG
- Aircraft serial: 41034
- Engine: Cont TSIO550C
- System (JASC): 7920 · Engine Oil Distribution (Airframe Furnished)
- Part: Union
- Condition: Cracked
- Location: Engine
- Part time: 251 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

THE AN911-1J UNION THAT SUPPLIES OIL TO THE OIL PRESSURE TRANSDUCER, THE HOBBS PRESSURE SWITCH, AND THE OIL FEED LINE, AT THE BASE OF THE OIL COOLER, ON THE BACK OF THE ENGINE, WAS CRACKED AT THE PIPE THREADS, AND THEN BROKE IN THE PROCESS OF REMOVING THE PART.  THE WEIGHT OF THE FITTINGS ATTACHED TO THE UNION HANGING OUT AS FAR AS THEY ARE, AND THE VIBRATION OF THE ENGINE, MAY HAVE CAUSED THE UNION TO CRACK AT THE PIPE THREADS.  THE HARDNESS OF THE STAINLESS STEEL PART COULD ALSO HAVE BEEN PART OF THE PROBLEM.  THE AC WAS SCHEDULED THAT DAY BUT AN OIL LEAK WAS NOTICED AND INVESTIGATED BEFORE THE FLIGHT, WHICH WOULD HAVE ENDED WITH A CATASTROPHIC FAILURE OF THE ENGINE DUE TO OIL LOSS.  THE TEMPORARY RECOMMENDAT
